1. jaylen

    jaylen Registered User

    Jul 4, 2007
    1
    My sister is in an advanced stage of Alsheimeers, and I have just heard about Ebiza, am thinking of reccomending it to my brother-in-law. For the past 3 months or so, he has been giving her increasing amounts of Fish Oil Capsules - although he can only do this three days a week, when he brings her home to care for himself. The point is, she has shown signs of improving cognition, which even the doctor has noticed, though as she is in a country town, he doesn't see her often. She is now sometimes speaking intelligently, sometimes, which she was not doing before. Walking is a problem, but he does his best to "walk" her. The Fish Oil is the only thing which has helped her. Perhaps this Ebixa would aid. I would like to hear more about it.
     
  2. Margarita

    Margarita Registered User

    Feb 17, 2006
    10,824
    london
    #2 Margarita, Jul 4, 2007
    Last edited: Jul 4, 2007
    I think now you can only get it on a privet perception in UK , talk to your sister consultant about it.

    It does not work for everyone , but did improved lots of the symptom of dementia so slowing down the disease of AZ , since my mother been taking it for the last 5 years .

    PS Welcome to TP :)
     
  3. sue38

    sue38 Registered User

    Mar 6, 2007
    10,856
    Wigan, Lancs
    Sorry, only just seen this thread.

    My Dad was diagnosed with mixed dementia in December 06 and because of an irregular heart beat was deemed unsuitable for Aricept and was prescribed Ebixa .This was on the NHS although by a private Consultant. I think it depends on your Health Authority as to whether you can be prescribed Ebixa on the NHS and we were lucky.

    At the moment my Dad is on the better side but too early to say whether this is due to Ebixa.

    Let us know how you go on.

    Sue
     
  4. Grommit

    Grommit Registered User

    Apr 26, 2006
    2,127
    Doncaster
    Jean has been on Ebixa for about 12 months.

    Quite honestly I do not know how we would have managed without it. Before she used top have regular attacks of depression manifesting itself in weeping a lot, being distressed and confused and constantly wanting to go "home".

    We do still have bouts of this but they are very rare now and much easier to cope with.
     
  5. Grannie G

    Grannie G Volunteer Moderator

    Apr 3, 2006
    69,596
    Kent
    Hi Grommit.

    Before Jean was prescribed Ebixa, did she have Aricept or Reminyl?

    Her `before` symptoms sound just like Dhiren is now, but when I asked if he could be tried with Ebixa, the consultant advised against it because he had such dramatic side effects with Aricept and Reminyl. He said Ebixa would cause similar side effects and would be too dangerous.

    Me thinks, `was I being fobbed off`
     
  6. Canadian Joanne

    Canadian Joanne Volunteer Moderator

    Apr 8, 2005
    16,112
    Toronto, Canada
    Sylvia,
    My mother was on Aricept first for 2 or 3 years. When we switched to Ebixa, they also had her on Reminyl because apparently it helps. The Ebixa did help her a lot as her mood improved and life became easier for everyone.

    You know, I'm a big believer in at least trying it out. If Dhiren has extreme side effects, you can always discontinue it. It's not as though the specialist will be dealing with the side effects, it will be you. What exactly were the side effects? I remember you talking about them in a previous post, but that's ALL I remember:eek:!

    Joanne
     
  7. sue38

    sue38 Registered User

    Mar 6, 2007
    10,856
    Wigan, Lancs
    Sylvia,

    Did Dhiren suffer with stomach problems? My Dad had horrendous diarrhoea for about a week but has been fine since. I swore to him it wasn't the Ebixa (with my fingers crossed behind my back) but I think it probably was.

    The only thing I know about Ebixa is that it is discharged (if that's the right word) by the kidneys and if you have kidney problems you may not be suitable for it. My Dad's kidney function is not A1 but no worse than might be expected for a man of 82. Even so it means that he cannot be on a full dose.

    I was interested in what Grommit said about Jean's moods since pre and post Ebixa. My Dad's mood at the moment is pretty good. His glass is definitely half full. I took him to the rugby on Friday night and he was very happy (the fact that we won helped a lot) but he was making jokes on the way to the game and telling me how well he was.

    We have not had any depression, wanting to 'go home' etc for some time. Of course I am expecting the bubble to burst at any moment....

    In view of the daily problems you are having with Dhiren I would certainly talk to the specialist again about Ebixa, it could be worth a try.

    Sue
     
  8. Grannie G

    Grannie G Volunteer Moderator

    Apr 3, 2006
    69,596
    Kent
    Hi Sue and Joanne.

    When Dhiren started taking Aricept, he developed the most dramatic and frightening hallucinations I could ever have imagined.

    There were people in the house, knocking on the door at all times of the day and night, letting themselves in. They had loud booming voices and they frightened him. He would wake me up at all hours, whispering to me, beckoning, we had to escape.

    There were people sitting on the floor of rooms in the house, they wouldn`t let him in.

    One night I was woken by tapping at the bedroom window [a bungalow :) ]. He had heard knocking at the door, went to see and thought they had locked him out. There he was in the middle of winter in pyjamas, in the front garden.

    He was then tried with Reminyl, but the same side effects began immediately.

    The consultant said if the side effects had been nausea, stomach upset or bad headaches, he would have considered a trial of Ebixa, but as the side effects were hallucinations, it would be too dangerous.

    It was just that Grommit`s wife Jean seemed to have had comparable symptoms which were eased by Ebixa,and that prompted my query. But I wouldn`t like either of us to go through the hallucination experience again.

    But thank you.
     
  9. sue38

    sue38 Registered User

    Mar 6, 2007
    10,856
    Wigan, Lancs
    Sylvia,

    Yikes!! :eek: Sounds dreadful and I can understand your reluctance to put Dhiren and your self through that again.

    I just looked at the fact sheets for drugs as I knew that Aricept, Exelon and Reminyl worked differently from Ebixa and likely side effects may therefore be different. Strangely it lists likely side effects of Aricept type drugs as nausea, diarrhoea etc. (which my Dad had with Ebixa) and side effects of Ebixa as hallucinations. :confused:

    I can't help thinking it would be worth talking to the consultant again.

    Sue
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.